MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOGUARD WINGED; PERIPHERAL IV CATHETERS
Catalog Number 381523
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided, therefore, xx was used as a place holder.
 
Event or Problem Description
It was reported that bd insyte autoguard winged needle did not retract.The following information was provided by the initial reporter: when placing a 22 g iv in patient left basillic need was unable to retract causing the catheter to remove.Patient did not experience pain during the removal.Need was discarded as the needle was unable to retract safely.Lot number 4310287 bd insyte autogaurd winged.Wrapper given to manager.Describe patient /(hcp) / user impact none.
 
Additional Manufacturer Narrative
A device history record review was completed by our quality engineer team for provided material number 381523 and lot number 4310287.The review did not reveal any detected abnormalities during the production process that could have contributed to the reported issue, and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOGUARD WINGED
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21696661
Report Number1710034-2025-00478
Device Sequence Number9419552
Product Code FOZ
UDI-Device Identifier00382903815234
UDI-Public(01)00382903815234(11)241112(17)271031(10)4310287
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381523
Device Lot Number4310287
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date07/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown